Thunderstorm Wind, Washington
- When
- June 12, 2:25 PM EST
- Where
- Washington County, Salem
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.183, -73.333
Trees were blow down and wires were knocked down.
The air mass over eastern New York was humid and unstable. A quasistationary front wasfar to the north of New York State.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A Bermuda high pressure extended westward into the mid Atlantic region on June 12.The air mass over eastern New York was humid and unstable. A quasistationary front wasfar to the north of New York State. Afternoon heating touched off random thunderstorms.One storm produced a damaging wind gust, bringing down trees and wires at Salem,Washington County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 12, 1:10 PM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 210 PM EDT SUN JUN 12 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... SURFACE HIGH PRESSURE OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND WILL CONTINUE TO RELAX THROUGH MONDAY. THEN WE WILL WIND UP WITH A DIFFUSE FRONTAL BOUNDARY WITH A SERIES OF WEAK LOWS DRIFTING BY. UPPER RIDGE ALSO RETREATS SLIGHTLY BUT OVERALL PATTERN REMAINS WITH A SERIES OF IMPULSES MOVING THROUGH THE RIDGE. MEANWHILE THE UPPER TROUGH OVER THE INTERMOUNTAIN REGION AND AN ASSOCIATED CLOSED LOW ADVANCE TO VICINITY OF MICHIGAN SOUTHWARD. SEVERAL SHORT WAVES WILL RESULT IN MORE FOCUSED RAINFALL BUT TIMING STILL UNCERTAIN AND WILL STILL GET A DIURNAL BOOST FROM NEAR MAXIMUM JUNE HEATING. BOTTOM LINE MORE OF THE SAME...WARM OPPRESSIVE CONDITIONS THROUGH TUESDAY. && .LONG RANGE (WEDNESDAY THROUGH SUNDAY)...END TO THE EARLY JUNE HEAT AND HUMIDITY ON THE WAY. WHILE MODELS CONTINUE TO ADVERTISE THIS, 00Z/06Z GFS HAVE BACKED OFF STRONG CLOSED UPPER LOW SOLUTION OVER THE NORTHEAST AT END OF THE WEEK. MEX MAX TEMPERATURE FORECASTS LATER THIS WEEK NOT NEARLY AS COLD AS PREVIOUSLY FORECAST. HPC TEMPS CLOSE TO MEX VALUES AND WERE GENERALLY USED. THAT SAID 12Z GFS HAS REVERTED TO CLOSED LOW SOLUTION WHICH WOULD EXTEND PRECIP THREAT AND RESULT IN COLDER TEMPERATURES FOR END OF THE WEEK. && .AVIATION...FOR AFTERNOON AND EARLY EVENING VFR WITH AREAS MVFR IN HZ. SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCAL IFR CONDITIONS IN HEAVY RAIN AND FOG WITH GUSTY SURFACE WINDS. SHOWERS AND THUNDERSTORMS DIMINISHING EARLY THIS EVENING. OVERNIGHT MVFR HZ/BR WITH AREAS IFR IN HZ/FG. LOW CLOUDS AND FOG LIFTING MONDAY MORNING. SCATTERED THUNDERSTORMS IN THE AFTERNOON. && .HYDROLOGY...MAIN RIVERS ARE IN GOOD SHAPE BEING LESS THAN HALF BANKFULL. MOUNT TREMPER JUMPED A QUICK FOOT YESTERDAY WITH THUNDERSTORM. FLOOD WATCH CONTINUES THROUGH MIDNIGHT. CONVECTIVE THREAT FOR LOCALLY HEAVY RAIN WILL CONTINUE MONDAY AND TUESDAY. THE REMNANTS OF ARLENE MAY PRODUCE ADDITIONAL RAIN LATE MONDAY NIGHT INTO TUESDAY MORNING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...FLOOD WATCH UNTIL MIDNIGHT MAZ001-025. NY...FLOOD WATCH UNTIL MIDNIGHT NYZ032-033-038>043-047>054-058>061-082>084. VT...FLOOD WATCH UNTIL MIDNIGHT VTZ013>015. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 410 AM EDT SUN JUN 12 2005 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 131100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY- EASTERN WINDHAM VT-HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA- NORTHERN FULTON NY-NORTHERN HERKIMER NY-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN GREENE NY- WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN WINDHAM VT- 410 AM EDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...GREATER CAPITAL DISTRICT...EASTERN CATSKILLS AND NORTHERN TACONICS IN NEW YORK...SOUTHERN VERMONT AND THE BERKSHIRES IN MASSACHUSETTS. .DAY ONE... A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. PLEASE REFER TO FLOOD WATCH STATEMENT. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS MORNING AND EARLY THIS AFTERNOON. THE THUNDERSTORMS TODAY THROUGH THIS EVENING ARE NOT EXPECTED TO BE SEVERE BUT WILL PRODUCE TORRENTIAL DOWNPOURS AND ONLY DRIFT SLOWLY AT UNDER 10 MPH. THEY MAY PRODUCE 2 TO 6 INCHES OF RAIN IN ONLY A FEW HOURS AND PRODUCE WIND GUSTS UP TO 30 MPH. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT. THE THUNDERSTORMS AT THIS TIME ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN HEAVY RAIN. THUNDERSTORMS MONDAY NIGHT AND TUESDAY MAY ALSO CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS EXPECTED IN SOME COUNTIES LATER THIS MORNING OR EARLY THIS AFTERNOON. PLEASE SEND ANY RAINFALL MEASUREMENTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE. IN ADDITION ANY REPORTS OF BANKFULL OR NEAR BANKFULL CREEKS OR STREAMS OR PONDING OF WATER 2 FEET DEEP OR MORE WOULD BE APPRECIATED. CTZ001-013-NYZ063>066-131100- EASTERN DUTCHESS NY-EASTERN ULSTER NY-NORTHERN LITCHFIELD CT- SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-WESTERN ULSTER NY- 410 AM EDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY AND SOUTHERN TACONICS IN NEW YORK AND THE LITCHFIELD HILLS IN CONNECTICUT. .DAY ONE...THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL CONTAIN LOCALLY HEAVY RAIN WHICH MAY RESULT IN FLOODING OF POORLY DRAINED LOW LYING AREAS. THE THUNDERSTORMS WILL BE SLOW MOVERS DRIFTING AT UNDER 10 MPH. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT. THE THUNDERSTORMS AT THIS TIME ARE NOT EXPECTED TO BE SEVERE...BUT MAY CONTAIN HEAVY RAIN. THUNDERSTORMS MONDAY NIGHT AND TUESDAY MAY ALSO CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE SEND ANY RAINFALL MEASUREMENTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.
NYZ043-121915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT SUN JUN 12 2005 NYZ043-121915- ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR GRANVILLE...OR ABOUT 13 MILES WEST OF DANBY...AND MOVING EAST AT 15 MPH.
The Albany radar (KENX), 89 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blow down and wires were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459396.